Hypertension

Updated 07 July 2014

The Pill and hypertension

About 5% of women using oral contraceptives develop high blood pressure for reasons which are not clear.

About 5% of women using oral contraceptives develop high blood pressure for reasons which are not clear. Oestrogen usually causes no changes in blood pressure. In fact, in some women it lowers blood pressure.

However, some women have an unusual reaction to the oestrogen in HT and develop high blood pressure. This is rapidly reversed when HT is stopped. It may also be possible to alter this effect by changing the dose and the way in which HT is given.

Read more:
Self-monitoring at home
 

 

Read Health24’s Comments Policy

Comment on this story
0 comments
Add your comment
Comment 0 characters remaining

Ask the Expert

Hypertension expert

Dr Jacomien de Villiers qualified as a specialist physician at the University of Pretoria in 1995. She worked at various clinics at the Department of Internal Medicine, Steve Biko Hospital, these include General Internal Medicine, Hypertension, Diabetes and Cardiology. She has run a private practice since 2001, as well as a consultant post at the Endocrine Clinic of Steve Biko Hospital.

Still have a question?

Get free advice from our panel of experts

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

* You must accept our condition

Forum Rules